Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 92, NWS Tallahassee, FL

May 31, 2015Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2015, 4:33 PM EDT for Terrell County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 4:33 PM EDT (20:33 UTC)
Expired
May 31, 2015, 5:15 PM EDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 101 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:48 PM EDTTSTM WND DMGDawson, GA1 TREE DOWN IN DAWSON
May 31, 4:48 PM EDTHAIL 0.75Dawson, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
742 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WUUS52 KTAE 312033
SVRTAE
GAC273-312115-
/O.NEW.KTAE.SV.W.0092.150531T2033Z-150531T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERRELL COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 515 PM EDT

* AT 432 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR DAWSON...AND MOVING NORTH AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  DAWSON...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
  YEOMANS...PLEASANT HILL...CLARKS MILL...GRAVES...HEROD...
  CHAMBLISS...DOVEREL...OAKVILLE...CHICKASAWHATCHEE AND BRIDGES
  CROSSROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3188 8436 3187 8434 3186 8429 3162 8431
      3162 8455 3164 8454 3168 8454 3176 8457
      3177 8456 3177 8460 3192 8460 3192 8445
      3196 8444
TIME...MOT...LOC 2032Z 196DEG 17KT 3169 8444 

$$

42-DVD
2 follow-up statements
645 
WWUS52 KTAE 312038
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT SUN MAY 31 2015

GAC273-312115-
/O.CON.KTAE.SV.W.0092.000000T0000Z-150531T2115Z/
TERRELL GA-
438 PM EDT SUN MAY 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TERRELL COUNTY...

AT 438 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER DAWSON...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
DAWSON...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
YEOMANS...PLEASANT HILL...CLARKS MILL...GRAVES...HEROD...CHAMBLISS...
DOVEREL...OAKVILLE...CHICKASAWHATCHEE AND BRIDGES CROSSROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3188 8436 3187 8434 3186 8429 3162 8431
      3162 8455 3164 8454 3168 8454 3176 8457
      3177 8456 3177 8460 3192 8460 3192 8445
      3196 8444
TIME...MOT...LOC 2038Z 189DEG 18KT 3173 8445 

$$

42-DVD
307 
WWUS52 KTAE 312057
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT SUN MAY 31 2015

GAC273-312115-
/O.CON.KTAE.SV.W.0092.000000T0000Z-150531T2115Z/
TERRELL GA-
457 PM EDT SUN MAY 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TERRELL COUNTY...

AT 457 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER DAWSON...MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
DAWSON...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
YEOMANS...PLEASANT HILL...GRAVES...HEROD...CHAMBLISS...DOVEREL...
OAKVILLE...CHICKASAWHATCHEE AND BRIDGES CROSSROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3188 8436 3187 8434 3186 8429 3168 8430
      3168 8454 3176 8457 3177 8456 3177 8460
      3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 2057Z 176DEG 12KT 3179 8447 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 31, 3:05 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SUN MAY 31 2015

.NEAR TERM [THROUGH TONIGHT]...
CONVECTION GOT AN EARLY START TODAY ACROSS THE FL BIG BEND AND
CONTINUES TO ARC INLAND FROM THE COAST GUIDED IN PART BY THE SEA
BREEZE FRONT. WE HAVE SEEN A FEW MARGINALLY SEVERE STORMS ALREADY.
THIS IS NOT SURPRISING CONSIDERING 500-MB TEMPS ARE DOWN AROUND -10
TO -11 C INCREASING MID LEVEL LAPSE RATES. SO FAR, IT APPEARS THE
MELTING LAYER IS A BIT TOO DEEP FOR SEVERE HAIL, BUT WE HAVE
RECEIVED SEVERAL REPORTS OF SMALL HAIL. THE PRIMARY THREAT FOR THE
REMAINDER OF THE AFTERNOON WILL BE DAMAGING STRAIGHT LINE WINDS.
CONVECTION WILL LINGER PAST SUNSET ACROSS OUR NORTHERN ZONES AND THE
I-75 CORRIDOR. WE ALSO ADDITIONAL DEVELOPMENT OVER THE NORTHEAST
GULF AFTER MIDNIGHT. POPS WERE LARGELY INFLUENCED BY THE ECAM POPS.
LOWS TONIGHT WILL RANGE FROM THE UPPER 60S TO LOWER 70S.

.SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]...
A MID LEVEL DISTURBANCE WILL MOVE INTO THE REGION ON MONDAY AND
REMAIN IN PLACE THROUGH TUESDAY. WITH DEEP LAYER MOISTURE
INCREASING AHEAD OF THE SYSTEM ON MONDAY, EXPECT A COUPLE OF DAYS
OF SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND STORMS
ACROSS THE REGION. RAIN CHANCES THROUGH THE SHORT TERM PERIOD WILL
BE IN THE 50 TO 60 PERCENT RANGE. WITH CONVECTION LIKELY GETTING
AN EARLY START, SIMILAR TO WHAT OCCURRED ON SUNDAY, AFTERNOON
HIGHS WILL GENERALLY BE IN THE MID TO UPPER 80S.

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...
AN UNSETTLED STRETCH OF DAYS IS EXPECTED UNTIL AT LEAST THE
WEEKEND WITH A MID LEVEL DISTURBANCE OVER OR JUST EAST OF THE
REGION. WHILE THERE IS SOME DISAGREEMENT BETWEEN THE GFS/EURO ON
JUST HOW MUCH MOISTURE WILL BE AVAILABLE ONCE THE DISTURBANCE
DRIFTS EAST OF THE AREA, THE PRESENCE OF THE TROUGH WILL LIKELY
PROVIDE SOME ENHANCEMENT FOR AFTERNOON STORMS, ESPECIALLY ACROSS
THE EASTERN HALF OF THE FORECAST AREA. RAIN CHANCES THROUGH
FRIDAY WILL BE IN THE 40 TO 50 PERCENT RANGE, TAPERING DOWN TO
MORE TYPICAL VALUES FOR EARLY JUNE BY THE WEEKEND. WEIGHTED THE
MAX TEMP FORECAST CLOSER TO THE EURO GUIDANCE, WHICH IS ONLY IN
THE UPPER 80S, PRIMARILY DUE TO THE ACTIVE CONVECTIVE PATTERN
EXPECTED THROUGH FRIDAY.

&&

.AVIATION...
[THROUGH 18Z MONDAY] VFR CONDITIONS SHOULD LARGELY PREVAIL
THROUGH THE TAF CYCLE. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
IMPACT THE TERMINALS EARLY IN THE PERIOD. THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 40KT, SMALL HAIL AND BRIEF VSBY
REDUCTIONS TO IFR IN THE HEAVIER SHOWERS. A SHORT PERIOD OF MVFR
VSBY IS EXPECTED AROUND SUNRISE AT TLH AND VLD. CONVECTION WILL
GET ANOTHER EARLY START ON MONDAY AND WE HAVE INDICATED TS IN THE
VICINITY AS OF 16Z.

&&

.MARINE...
LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE
FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR
THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE
COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION.

&&

.FIRE WEATHER...
WITH INCREASED RAIN CHANCES OVER THE NEXT FEW DAYS AND HUMIDITY
VALUES REMAINING WELL ABOVE CRITICAL LEVELS, NO HAZARDOUS FIRE
CONDITIONS ARE ANTICIPATED.

&&

.HYDROLOGY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE REMAINDER OF THIS WEEK. WIDESPREAD HEAVY RAINFALL IS NOT
ANTICIPATED. HOWEVER, WITH ANY SLOW MOVING THUNDERSTORM ISOLATED
FLOODING IS POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   70  90  67  86  67 /  20  50  30  60  30
PANAMA CITY   71  84  74  82  72 /  20  40  40  40  20
DOTHAN        69  86  67  86  66 /  30  60  40  60  20
ALBANY        70  90  67  86  66 /  40  60  40  60  40
VALDOSTA      69  90  68  87  67 /  30  50  30  60  40
CROSS CITY    70  90  68  85  66 /  30  40  30  60  30
APALACHICOLA  72  85  72  82  74 /  20  20  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...WOOL
MARINE...GODSEY
FIRE WEATHER...WOOL
HYDROLOGY...GODSEY

In the hours before

Local storm report, May 31, 1:38 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             1 WSW LAKE JACKSON      30.52N 84.35W
05/31/2015  E0.75 INCH       LEON               FL   TRAINED SPOTTER

&&

DVD
Local storm report, May 31, 2:45 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     5 S OCHLOCKNEE          30.90N 84.06W
05/31/2015                   THOMAS             GA   911 CALL CENTER

            TREE DOWN AT MADDOX RD AND STEWART RD.

&&

WESTON
Local storm report, May 31, 3:59 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 SW DOERUN             31.29N 83.95W
05/31/2015                   COLQUITT           GA   911 CALL CENTER

            TREE DOWN ON MT. SINAI RD.

&&

WESTON
Local storm report, May 31, 4:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     2 W PELHAM              31.13N 84.18W
05/31/2015                   MITCHELL           GA   911 CALL CENTER

            ONE TREE DOWN WEST OF PELHAM NEAR SR 112.

0344 PM     TSTM WND DMG     4 WNW CAMILLA           31.26N 84.27W
05/31/2015                   MITCHELL           GA   911 CALL CENTER

            A COUPLE TREES REPORTED DOWN NORTHWEST OF CAMILLA NEAR
            SR-37.

&&

GODSEY
Local storm report, May 31, 4:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     1 S LAKE IAMONIA        30.62N 84.25W
05/31/2015                   LEON               FL   911 CALL CENTER

            POWER LINE DOWN ON BULL HEADLEY ROAD

&&

DVD
Local storm report, May 31, 4:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     WEWAHITCHKA             30.12N 85.20W
05/31/2015                   GULF               FL   LAW ENFORCEMENT

            ONE TREE FELL ON A HOUSE IN WEWAHITCHKA AND TOOK OUT THE
            POWER

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:47 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady43 min
May 31, 2:10 PM EDTSevere Thunderstorm WarningTAEBrooks, Grady, Thomas50 min
May 31, 2:46 PM EDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas44 min
May 31, 3:37 PM EDTSevere Thunderstorm WarningTAEBaker, Colquitt, Early, Miller, Mitchell, Worth37 min
May 31, 4:37 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Worth38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.